MAUDE Adverse Event Report: TYBER MEDICAL CANNULATED COMPRESSION HEADLESS SCREW; BONE COMPRESSION SCREW

TYBER MEDICAL CANNULATED COMPRESSION HEADLESS SCREW; BONE COMPRESSION SCREW
Model Number 04.334.240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the investigation, there was no capa and no trends associated with this event type.The product has not been returned for evaluation, and therefore cannot be evaluated.The lot number was not provided, therefore a dhr review could not be performed.Complaints of this nature are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.No further action is required at this time.(b)(4).
 
Event or Problem Description
"it was reported that on (b)(6) 2020, the patient underwent an open reduction internal fixation (orif) of metacarpal 3, 4, 5 due to a mal-union + non-union from the previous pinning.During the procedure, one (1) titanium cannulated compression headless screw broke during insertion into the 4th metacarpal.The head portion of the screw stuck on the screwdriver for removal.The surgeon used screw removal conical tool + needle holder to break off sections of the screw shaft.Half of the screw was removed with difficulty and the other half of the screw remained inside the 4th metacarpal.The procedure was continued by placing an alternate plate to fix fracture around the broken screw segment.One (1) cortex screw self-tapping head broke off during insertion.The screw head remained on the screwdriver and the screw shaft was removed easily with needle holder.Two (2) stardrive screwdriver shaft self retaining hex coupling was stripped on screw insertion and one (1) stardrive screwdriver shaft self retaining hex coupling broke on screw insertion.All parts of the broken stardrive screwdriver shaft self retaining hex coupling were easily removed.The procedure was successfully completed with a thirty (30) minute surgical delay.The patient outcome is unknown.Concomitant device reported: unknown plate (part# unknown, lot# unknown, quantity# unknown) this complaint involves five (5) devices.".

Brand Name
CANNULATED COMPRESSION HEADLESS SCREW
Common Device Name
BONE COMPRESSION SCREW
Manufacturer (Section D)
TYBER MEDICAL
83 s commerce way
suite 310
bethlehem, pa
MDR Report Key10101291
Report Number3012966183-2020-00004
Device Sequence Number2471915
Product Code HWC
UDI-Device Identifier00819917023749
UDI-Public00819917023749
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.334.240
Device Catalogue Number04.334.240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR